Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 7, 2021, 6:28 PM CDT for Franklin County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- May 7, 2021, 6:45 PM CDT
- In force
- 17 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WWUS84 KTSA 072328
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
628 PM CDT Fri May 7 2021
ARZ019-020-029-072345-
Sebastian AR-Franklin AR-Crawford AR-
628 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 645 PM
CDT...
At 628 PM CDT, a strong thunderstorm was located near Charleston,
moving southeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Charleston... Alma...
Lavaca... Dyer...
Branch... Bloomer...
Fort Chaffee... Kibler...
Central City... Caulksville...
Peter Pender... Vesta...
Ursula...
This includes Interstate 40 in Arkansas between mile markers 14 and
16.
LAT...LON 3532 9392 3523 9392 3523 9403 3517 9403
3536 9431 3552 9419 3535 9381 3531 9381
TIME...MOT...LOC 2328Z 303DEG 37KT 3532 9407
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 4:13 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 7, 4:13 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 413 PM CDT Fri May 7 2021 .DISCUSSION... This afternoon a wave was positioned over the Great Lakes region while a ridge was beginning to flatten as it moved into the Plains. Between these two features...mid/upper level northwesterly flow continued across far Eastern Oklahoma and Northwest Arkansas. Mid level warm advection within this flow was allowing for scattered showers along with a few isolated thunderstorms to continue to develop and push southeast over far Northeast Oklahoma and Northwest Arkansas. At the surface...southeasterly winds were common over the CWA with a warm front/low level moisture lifting northeast toward the region. Through tonight...the mid/upper level northwesterly flow should move eastward as another wave drops southeast into the Rocky Mountain region and pushes the flattening ridge over the region. With this eastward movement...warm advection should continue to spread west to east over the region along with an increasing low level jet. This should allow for at least a slight chance of showers to remain possible over parts of far Northeast Oklahoma and Northwest Arkansas overnight tonight/early Saturday morning. There is also a potential that ongoing convection in the Oklahoma/Texas Panhandle may try to hand on long enough to reach Eastern Oklahoma late this evening/tonight. Latest indications continue to show this activity weakening as it moves out of the greater moisture...though this will need to be monitored closely. During the day Saturday...the warm front is progged to set up to the north across Kansas with a surface low developing Lee of the Rockies into Western Kansas and the Oklahoma/Texas Panhandles. A dryline is expected to extend southwestward into Western Texas from the surface low. With the CWA south and east of these features...gusty southerly winds of 25 to near 40 mph transporting 60 deg dewpoints back into the CWA will aid in afternoon temps climbing into the upper 70s and lower 80s. This airmass is expected to remain capped through the afternoon hours with afternoon convection progged near the warm front and dryline. Thunderstorm chances begin to increase over the CWA overnight Saturday night as the surface low moves eastward across Kansas underneath a 50-60KT low level jet and a cold front moves southeast toward the CWA. The greater storm potential will be across Northeast Oklahoma into early Sunday morning as the cold front moves into the CWA. Storm chances then spread east and south over the CWA with the movement of the front during the day. There continues to be a potential for severe weather late Saturday night closer to the surface low near the Kansas border and then also convection developing along the front as it moves southeast through the CWA Sunday. Large hail and damaging winds will be the main threats with this activity. Behind the front...cooler conditions and gusty northwesterly winds are expected to spread over the CWA into Sunday night. Part of the front is forecast to stall near the Red River Sunday night into Monday before another wave is forecast to push across the Plains Tuesday/Wednesday. In response...shower and thunderstorm chances will continue Sunday night mainly south of Interstate 40 and then spread back over the CWA for the first half of the week with the second wave. Cooler conditions should also continue for the first half of next week with highs in the upper 50s to upper 60s over the CWA Monday through Wednesday. These conditions along with dewpoints in the 40s to low 50s north to south should limit severe potentials for first half of next week. Behind the mid next week wave...southerly winds and warming temps look to be possible by the end of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 83 63 70 / 10 10 40 20 FSM 57 83 68 76 / 10 10 20 60 MLC 62 82 68 74 / 0 10 20 40 BVO 58 83 59 66 / 10 10 50 10 FYV 54 79 63 71 / 20 20 40 60 BYV 54 78 65 67 / 30 30 30 60 MKO 59 81 65 71 / 10 10 30 30 MIO 55 81 61 65 / 30 10 60 30 F10 62 82 65 72 / 10 10 30 30 HHW 59 83 68 78 / 0 10 10 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....20
Hazardous weather outlook, May 7, 5:35 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
535 PM CDT Fri May 7 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
535 PM CDT Fri May 7 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Far Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing through sunset.
DISCUSSION...
Isolated thunderstorms will be possible through late afternoon
mainly east of a Nowata to Poteau line. The strongest activity
will be capable of producing hail to nickel size however
widespread severe weather is not expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Severe Thunderstorm Potential...High Wind
Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Strong to severe thunderstorms will be possible overnight Saturday
into Sunday morning, with the best chances near the Kansas and
Missouri borders. Damaging winds would be the main threat with any
storm complex moving east near the border region. As a cold front
sweeps south across the area during the day Sunday, there is
potential for strong to severe storms to develop mainly from
northwest Arkansas into southeast Oklahoma. Large hail and
damaging winds would be main threats.
Unsettled weather continues Monday and Tuesday as a frontal
boundary stalls across north Texas. Storms could bring locally
heavy rainfall and cause flooding especially near the Red River,
if multiple rounds can track over the same areas. The severe
weather potential will be limited with the activity on the cool
side of the front.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 7, 5:25 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 525 PM CDT Fri May 7 2021 ARZ029-OKZ072-076-072245- Sebastian AR-Sequoyah OK-Le Flore OK- 525 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN... SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 545 PM CDT... At 524 PM CDT, a strong thunderstorm was located 3 miles southeast of Gans, moving southeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fort Smith... Greenwood... Barling... Pocola... Muldrow... Roland... Spiro... Arkoma... Hackett... Bonanza... Midland... Gans... Moffett... Excelsior... Fort Smith Regional Airport... Jenny Lind... Rock Island... Central City... Scullyville... Braden... This includes the following highways, Interstate 40 in Oklahoma between mile markers 313 and 324. Interstate 540 between mile markers 9 and 14. LAT...LON 3535 9477 3547 9467 3530 9419 3508 9437 TIME...MOT...LOC 2224Z 303DEG 34KT 3536 9465
Special weather statement, May 7, 5:43 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT Fri May 7 2021
ARZ029-OKZ076-072300-
Sebastian AR-Le Flore OK-
543 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 600 PM CDT...
At 542 PM CDT, a strong thunderstorm was located near Pocola, moving
southeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include..
Greenwood Mansfield...
Hackett... Pocola...
Huntington... Bonanza...
Midland... Excelsior...
Burnville... Jenny Lind...
Rock Island... Patterson...
Arkola... Crossroads...
Witcherville... Liberty...
Dayton... Rye Hill...
This includes Interstate 540 between mile markers 13 and 14.
LAT...LON 3514 9404 3514 9414 3510 9414 3509 9419
3508 9420 3508 9422 3507 9422 3506 9425
3506 9423 3497 9423 3495 9431 3496 9433
3520 9457 3532 9442
TIME...MOT...LOC 2242Z 312DEG 38KT 3520 9446Special weather statement, May 7, 5:56 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
556 PM CDT Fri May 7 2021
ARZ019-029-OKZ072-072330-
Sebastian AR-Crawford AR-Sequoyah OK-
556 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN AND EAST CENTRAL SEQUOYAH COUNTIES UNTIL 630
PM CDT...
At 556 PM CDT, a strong thunderstorm was located 4 miles west of
Figure Five, moving southeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Alma...
Barling... Lavaca...
Mulberry... Dyer...
Moffett... Rudy...
Figure Five... Fort Smith Regional Airport...
Short... Kibler...
Central City... Concord...
Shibley... Uniontown...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 19.
Interstate 40 in Oklahoma between mile markers 326 and 328.
Interstate 540 between mile markers 1 and 9.
Interstate 49 between mile markers 22 and 25.
LAT...LON 3549 9405 3549 9404 3547 9406 3547 9405
3544 9408 3530 9415 3522 9420 3547 9456
3563 9445 3550 9403
TIME...MOT...LOC 2256Z 301DEG 35KT 3552 9443Special weather statement, May 7, 6:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 PM CDT Fri May 7 2021
ARZ001-OKZ063-072330-
Benton AR-Delaware OK-
600 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 630 PM CDT...
At 559 PM CDT, a strong thunderstorm was located near Maysville,
moving southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Lowell...
Gentry... Gravette...
Cave Springs... Decatur...
Highfill... Springtown...
Maysville... Northwest Arkansas Regional Air...
Fairmount... Lake Eucha State Park...
Vaughn... Healing Springs...
Gallitin... Rocky Comfort...
Cherokee City...
This includes Interstate 49 between mile markers 75 and 76, and near
mile marker 79.
LAT...LON 3627 9414 3621 9419 3622 9433 3614 9434
3614 9439 3610 9439 3610 9441 3635 9478
3650 9465
TIME...MOT...LOC 2259Z 304DEG 35KT 3638 9464Local storm report, May 7, 6:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL VAN BUREN 35.44N 94.29W
05/07/2021 E1.00 INCH CRAWFORD AR PUBLIC
SIZE ESTIMATED FROM PHOTO ON SOCIAL MEDIA.
&&
SRCSpecial weather statement, May 7, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 PM CDT Fri May 7 2021
ARZ019-020-029-072345-
Sebastian AR-Franklin AR-Crawford AR-
628 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 645 PM
CDT...
At 628 PM CDT, a strong thunderstorm was located near Charleston,
moving southeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Charleston... Alma...
Lavaca... Dyer...
Branch... Bloomer...
Fort Chaffee... Kibler...
Central City... Caulksville...
Peter Pender... Vesta...
Ursula...
This includes Interstate 40 in Arkansas between mile markers 14 and
16.
LAT...LON 3532 9392 3523 9392 3523 9403 3517 9403
3536 9431 3552 9419 3535 9381 3531 9381
TIME...MOT...LOC 2328Z 303DEG 37KT 3532 9407The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:41 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
| May 7, 4:23 PM CDT | Special Weather Statement | TSA | Cherokee | 22 min |
| May 7, 4:42 PM CDT | Special Weather Statement | TSA | Cherokee | 18 min |
| May 7, 5:00 PM CDT | Special Weather Statement | TSA | Sequoyah | 15 min |
| May 7, 5:25 PM CDT | Special Weather Statement | TSA | Sebastian | 20 min |
| May 7, 5:43 PM CDT | Special Weather Statement | TSA | Sebastian | 17 min |
| May 7, 5:56 PM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| May 7, 6:00 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| May 7, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 13 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.